Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 50, NWS Aberdeen, SD

June 13, 2001Buffalo County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 13, 2001, 2:17 AM CDT for Buffalo County, South Dakota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2001, 2:17 AM CDT (07:17 UTC)
Expired
Jun 13, 2001, 2:45 AM CDT
In force
28 min
Issued by
NWS Aberdeen, SD
Area
Whole counties

County Buffalo County, SD

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 7.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2001-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2001-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1925 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KABR 130718
SVRABR
SDC017-130745-
/NEW.KABR.SV.W.0086.130717-130745/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
217 AM CDT WED JUN 13 2001

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUFFALO COUNTY IN CENTRAL SOUTH DAKOTA

* UNTIL 245 AM CDT

* AT 217 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF GANN VALLEY...OR ABOUT 18 MILES
  EAST OF FORT THOMPSON...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GANN VALLEY AROUND 225 AM CDT

THIS IS A DANGEROUS STORM. TAKE SHELTER NOW!

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN_
ABERDEEN.

$$
LAT...LON 4418 9923 4393 9919 4394 9895 4420 9893

BINAU/MOHR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:10 AM CDT, 7 minutes earlier.

Area forecast discussion, Jun 13, 2:10 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
210 AM CDT WED JUN 13 2001

MAIN CONCERNS ARE CONVECTION THIS MORNING AND PCPN CHANCES THROUGH
REMAINDER OF THE SHORT TERM. MAIN LINE OF STRONG/SEVERE CONVECTION
NOW ALONG AND JUST SOUTH OF SOUTHERN EDGE OF CWA...MOVG E-NE JUST
ALONG NORTH SIDE OF SFC WARM FRONT. MAIN AREA OF CONVECTION SHOULD
SLIDE NE ACROSS SE CWA THIS AM AND THEN INTO MINNESOTA. FOR NOW IT
APPEAS THAT MUCH OF THE DAY AFTER MID MORNING MAY BE DRY. UPPER TROF
CONTINUES TO PUSH EAST THROUGH DAY AND COLD FRONT EDGES TOWARD
EASTERN BORDER.  HOWEVER BEST ACTION TNT IS EXPECTED TO WAIT FOR
STRONG S/W ROTATING OUT OF THE BASE OF THE UPPER TROF OVERNIGHT.
STRONG SFC LOW IS INDUCED OVER SOUTHERN PLAINS AND THEN HEADS
NORTHEAST TOWARD WEST MN. APPEARS THAT MOST WIDESPREAD STRONG/SEVERE
ACTION TNT WILL BE OVER AREAS SOUTHEAST OF MY CWA. THEN FOR THU/THU
EVE...UPPER TROF LIFTS OUT WITH NICE BAND OF PCPN DEVELOPING OVER
MUCH OF THE REGION. A MIX OF TEMPS FROM MAV/FWC WORKED OKAY.

.ABR...NONE.
TDK

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:33 PM CDTSevere Thunderstorm WarningABRHand27 min
Jun 12, 7:58 PM CDTSevere Thunderstorm WarningABRHand47 min
Jun 13, 12:48 AM CDTSevere Thunderstorm WarningABRLyman42 min
Jun 13, 1:31 AM CDTSevere Thunderstorm WarningABRBuffalo44 min
Jun 13, 3:15 AM CDTFlash Flood WarningABRClark, Deuel, Hamlin6 hr
Jun 13, 4:09 PM CDTSevere Thunderstorm WarningABRDeuel36 min
Jun 13, 4:32 PM CDTSevere Thunderstorm WarningABRSpink43 min
Jun 13, 4:43 PM CDTSevere Thunderstorm WarningABRDeuel, Grant47 min
Jun 13, 5:07 PM CDTTornado WarningABRCodington, Hamlin38 min
Jun 13, 5:15 PM CDTSevere Thunderstorm WarningABRClark, Spink45 min
Jun 13, 5:30 PM CDTSevere Thunderstorm WarningABRGrant30 min
Jun 13, 5:41 PM CDTTornado WarningABRCodington34 min
Jun 13, 5:49 PM CDTSevere Thunderstorm WarningABRDay56 min
Jun 13, 6:17 PM CDTTornado WarningABRDay28 min
Jun 13, 6:19 PM CDTSevere Thunderstorm WarningABRGrant41 min
Jun 13, 6:34 PM CDTSevere Thunderstorm WarningABRBrown, Marshall41 min
Jun 13, 6:46 PM CDTSevere Thunderstorm WarningABRDay14 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.